De-personalization and Pills aren't helping

Hey guys,

I guess I just wanted to share how I feel in hopes you can relate to me, or better yet, help me get out of my awful headspace. The rundown on my mental health. I've been diagnosed with Depression and Anxiety (Social) for almost 6 years. Religiously I've taken my medicine like a good girl. I take 30mg of Prozac and orginally took 150 mg Welbutrin. However over the last couple months I feel.. different. I am in college, but Summer break started so I'm in the clear. I have an amazing boyfriend who loves me and understand me. I haven't had anything traumatizing happen. So my psychologist upped my dose of Welbutrin to 300mg. At first my mind was racing. Thoughts would crowd my brain and it would keep me up at night. Then... nothing. I literally am scared of feeling nothing. All I have is fear and sadness. My head feels hazy but light luck someone took out my brain. I don't know if it's my anxiety inducing this but I just can't wrap my head around the fact I was doing so well for 5 years and then now I'm not. I have been seeing a Therapist regularly for the last 5 years. I've been doing everything I can and it's exhausting. I feel like my thoughts are trapped in a balloon and it's floating farther and farther away from my head. I'll notify my Therapist of this ofcourse (I keep her up to date) but I just want to feel better. I WANT to feel better. I'll do anything. I don't know if they'll ever figure out the right dosage. I don't wanna feel numb. I'll always keep chugging on but I just want feel better again.

Thanks for reading this,

A.K.

15 Replies

oldestnewest
  • AK , Wellbutrin can make a lot of people very anxious . Maybe the dose is too high or it's not a good drug for you. Tell your Dr. right away. I know so many people who could not tolerate it. Don't be frightened , remember they are side effects. God BlessLD

  • I often forget that my medicine could be too strong a dose or simply not the right one. Which is important because the way I'm feeling isn't necessarily my fault or because there's something else wrong with me. Thank you so much for your advice :)

  • the only way they can get the dosage right is if you make certain to communicate any problems you have directly with them and as soon as you feel them.

    if one medication does not work for you, there are a whole slew of others that can. Fearing that you will not find something that works even before you have even started is unreasonable fear- that i can tell you right from your post.

    i happen to take wellbutrin(bupropion xl) 450mg daily(max dose), along with Effexor xl 225mg(max dose) daily , along with some other anti anxiety med and that works well for me - has for some years now. and it took less than 3 years to get me titrated to this level, why? I wanted improvement and was willing to work on my self while working with my neuropsychiatrist at the same time to get it right. We tried several medications and i would email her to let her know whether it was working for me or not within days of taking it and then i would go in that same week to get her to try something else. We continued this way for about a year until we finally got it right where i am now and i can tell you cost or not, it was well worth it.

  • You're absolutely right! Luckily my next appointment is sooner than usual (because of the change in meds) I'll see if I can get into contact with her before though. Thank you very much for your advice :)

  • You made a significant jump in dosage with the Wellbutrin, do you think maybe it was too much? No matter if it was or wasn't, make sure you report how you feel to your doctor right away so he/she can adjust your meds accordingly. It seems this is a matter of dosage and you'll be okay when that is adjusted correctly for you.

  • It's really reassuring that the feeling most likely side effects. I will definitly tell my Doctor. Thank you very much for your support! :) I need to remind myself I will be okay!!!

  • Oh yes! You will be OK.

  • Drugs make u sick. Drugs never help in depression. Drugs alter brain chemistry. Avoid them. Surround yourself with loved ones, that should help.

  • That's some great advice, I tried that before.... It almost killed me... Well more like I almost killed myself. I tried all kinds of fun things, being around happy people, people I loved. It made it worse, the more they tried three worse I felt. Seeing others happy, enjoying life made it worse for me.

    Everyone isn't the same, depression and anxiety combined are no laughing matter. They make my mind race, my pulse go thru the roof. Make me feel like I'm losing control, talk cannot fix that.....Maybe I'm different

  • I understand - my anxiety level would go high anytime whether I'm with people or alone. I could feel heart racing, not able to breathe. Then I starting taking long deep breaths and counting backwards.. it did help. I avoided medicine at all cost - it plays with brain chemistry. it was very difficult since I would have panic attacks but I kept practicing deep breathing and watching tv just to change my mind or I would start cleaning or just diverting mind towards an activity ... trust me it's easy to fall on medicines for quick fix but medicines only suppress the issue- they never heal depression and anxiety.

  • I'm not a doctor but because of my own meds, etc, I've had to do a lot of research into antidepressants..... you're young and your brain chemistry is changing so maybe it's time to change your meds too.... Prozac is part of the SSRI group of meds. Maybe see if a med from a different group will work - maybe an SNRI like Cymbalta, Effexor, Pristiq. I recently switched up to Pristiq and I feel much much better. The relief is amazing. Once you deal with these thoughts and fears for so long,you come to believe they are normal.... and they so are not. Hope you feel better soon!

  • I am taking 90 mg of Cymbalta now and I feel so much better. At first I was weary of the dosage change when my psychiatrist increased my Cymbalta, but now that I am giving it a try, I do notice a big difference.

  • It's 5am....i have now been up for close to 70 hours. I can't get thoughts to stop flying thru my head. Depression sucks, anxiety is the icing on the cake. Just wish I could feel normal.... Then again what's normal? I see others smile and laugh, can't remember the last time I did and truly felt happy. My world is falling apart, can't get my financial life together.... I quit working in March and it's now catching up. I applied for social security disability and for government disability from my civil service job. Feel like the world's against me, every time I check mail in afraid it's another setback. The Air Force personnel people are being assholes. Instead of helping me they let me fill out forms and wait weeks before they send them back with stupid corrections that they could have made. Feels like they don't want me to receive anything.....i have 18 years in civil service towards retirememt that I would hate to lose.

    Guess I'll pick up another book and read some more. As if I had not read enough considering I just spent the last 18 hours finishing a 850 page book I just got yesterday.

    Or I might get a new audiobook which would be easier..... My dogs just both woke up...... Well so another day continues/begins/ends I'm not even really sure anymore.... All I know is I need to sleep soon or I'll end up losing my mind........

  • You need to sleep. How come you are not tired?

  • Some people really do not need much sleep. This is not normal but it's true. I've been living on 2-4 hours of interupted sleep for a decade or more, maybe my whole life. There has never been a period of catch up or repayment for lost sleep. Now I'm not saying I can go more than 24 hours without getting sleepy, what is funny is that even when I do deprive myself enough to actually feel tired and sleepy the sleep is never more than a handful of hours and I'm back to 20+ hours on and 4 or less hours off. This is probably a survival mechanism developed during early childhood that work to keep me alive but now is lowering the quality of my life. So this is something I'll address next time I feel like spending precious disability money on professional improvement. My emotional standpoint is: Why even have bills even sent to disabled people? We'll never have the capacity to pay unless a gamble is won but the bills sure do create a strong sense of guilt (look at the owed amount) and that leads to suicide which makes me think, "Maybe that's their goal so I don't continue consuming resources." That's paranoid, I know but it's part of who I have become and am becoming.

You may also like...